Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 12:04 PM EDT for 5 counties in Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 12:04 PM EDT (16:04 UTC)
- Expired
- Jun 15, 2011, 12:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KY, Fayette County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:10 PM EDT | TSTM WND DMG | 3 Sse Nicholasville, KY | POWER LINES DOWN NEAR SULPHUR WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS53 KLMK 151604
SVRLMK
KYC049-067-079-113-151-151630-
/O.NEW.KLMK.SV.W.0314.110615T1604Z-110615T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1230 PM EDT
* AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TROY TO BUENA VISTA TO
CLIFTON...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VETERANS PARK...
RICHMOND...
NICHOLASVILLE...
LANCASTER...
BRANNON AND UNION MILLS...
ATHENS AND CENTERVILLE...
BECKNERVILLE AND TEBBS...
LYNDALE AND COLBY...
A TREE WAS REPORTED DOWN IN PERRYVILLE FROM THIS SAME LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3758 8422 3761 8464 3765 8467 3765 8470
3768 8469 3769 8471 3784 8472 3785 8470
3786 8472 3788 8472 3794 8470 3802 8420
3780 8415
TIME...MOT...LOC 1603Z 262DEG 52KT 3792 8462 3775 8459
3762 8462
WIND...HAIL 60MPH 1.00IN
$$
AL2 follow-up statements
805
WWUS53 KLMK 151620
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM EDT WED JUN 15 2011
KYC049-067-079-113-151-151630-
/O.CON.KLMK.SV.W.0314.000000T0000Z-110615T1630Z/
FAYETTE KY-CLARK KY-JESSAMINE KY-MADISON KY-GARRARD KY-
1220 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR CENTRAL GARRARD...MADISON...SOUTHEASTERN JESSAMINE...WESTERN
CLARK AND SOUTHEASTERN FAYETTE COUNTIES...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ATHENS TO ARLINGTON TO
BUGGYTOWN...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VETERANS PARK...
RICHMOND...
LYNDALE AND COLBY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3758 8422 3762 8455 3797 8452 3802 8420
3780 8415
TIME...MOT...LOC 1620Z 262DEG 52KT 3795 8431 3778 8428
3765 8431
WIND...HAIL 60MPH 1.00IN
$$
AL561
WWUS53 KLMK 151634
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT WED JUN 15 2011
KYC049-067-079-113-151-151643-
/O.EXP.KLMK.SV.W.0314.000000T0000Z-110615T1630Z/
FAYETTE KY-CLARK KY-JESSAMINE KY-MADISON KY-GARRARD KY-
1234 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD...MADISON...
EASTERN JESSAMINE...SOUTHWESTERN CLARK AND SOUTHEASTERN FAYETTE
COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND NO
LONGER APPEAR SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA THAT
COULD PRODUCE GUSTY WINDS TO 40 MPH...PERIODS OF HEAVY RAIN AND
DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS OR LARGE HAIL FROM THE PREVIOUS SEVERE
STORM...CALL LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3758 8422 3762 8455 3797 8452 3802 8420
3780 8415
TIME...MOT...LOC 1620Z 262DEG 52KT 3794 8431 3777 8428
3764 8431
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:23 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 11:23 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1123 AM EDT WED JUN 15 2011 ...FORECAST UPDATE... SURFACE LOW PRESSURE OVER EASTERN IOWA WILL CONTINUE TO PUSH EAST NORTHEAST TOWARDS THE GREAT LAKES. ITS WARM FRONT EXTENDS SE TOWARDS BOWLING GREEN WITH AMPLE ELEVATED SHOWERS/STORMS NORTH AND EAST OF THIS WARM FRONT...BASICALLY ANYWHERE ALONG AND EAST OF I-65. THIS ACTIVITY WILL CONTINUE TO POSE A HEAVY RAIN...CONTINUOUS LIGHTNING AND SUB-SEVERE (MOSTLY) HAIL THREAT OVER THE NEXT COUPLE OF HOURS. AFTER THE MORNING/EARLY AFTERNOON WARM FRONTAL PRECIP...WE SHOULD SEE REDEVELOPMENT ALONG THE SYSTEM/S COLD FRONT...WHICH NOW EXTENDS SOUTH FROM THE IOWA SFC LOW TO SRN/SWRN MISSOURI. INCONSISTENT MODELS MAKE THIS A DIFFICULT FORECAST BUT WOULD THINK THE FOCUS ALONG THE FRONT WILL BE MAINLY ACROSS SRN KY AND MOSTLY ACROSS TN THIS AFTERNOON...THOUGH WARM SECTOR STORMS ARE ALREADY DEVELOPING FROM ARKANSAS TO TENNESSEE. MAIN THREATS WITH WARM SECTOR STORMS THIS AFTERNOON WILL BE HAIL AND DMG WINDS. FOR THE MORNING UPDATE...LOWERED POPS OVER THE NWRN HALF OF THE CWA TO CHC POPS THIS AFTERNOON WITH LIKELY POPS OVER THE FAR SOUTH AND EAST. LOWERED HIGHS AS WELL OVER THE NORTH GIVEN THE CURRENT READINGS AND MORNING PRECIP/CLOUD COVER. UPDATE OUT SHORTLY. .SHORT TERM (TODAY AND TONIGHT)... A BUSY SHORT TERM FORECAST PERIOD WITH 2 GOOD CHANGES OF CONVECTION ON THE WAY. FIRST OF ALL WE HAVE AN MCS OVER ILLINOIS/IOWA/NORTHERN MISSOURI THIS MORNING AT THE BASE OF A POTENT MID LEVEL TROUGH AND NOSE OF A GOOD LLJ. FARTHER SOUTH OVER SOUTHERN MISSOURI ANOTHER MCS IS ON THE RISE JUST AHEAD OF A COLD FRONT STEMMING FROM AN IOWA SFC LOW PRESSURE. THIS SOUTHERN MCS HAS STRENGTHENED THIS MORNING AND CONTINUES TO DEVELOP NORTHWARD. THE SPACE IN BETWEEN THE 2 MCS/S IS EXPECTED TO FILL IN OVER THE NEXT FEW HOURS CREATING A BROKEN LINE OF CONVECTION. THIS CONVECTION WILL MOVE EAST INTO SOUTHWEST INDIANA AND WEST CENTRAL KY BY AROUND 10 TO 12Z THIS MORNING. BECAUSE WE LIE NORTH OF A WARM FRONT WHICH WAS OVER SE MISSOURI AND WESTERN TENNESSEE AS OF 7Z...CONVECTION IS EXPECTED TO BE ELEVATED AS IT MAKES IT/S WAY EAST ACROSS OUR REGION DURING THE MORNING HOURS. MOST AREAS SHOULD SEE A GOOD QUARTER TO A HALF INCH OF RAIN WITH MAYBE SOME SMALL HAIL POSSIBLE IN THE STRONGEST STORMS. THEN THE 12Z SPC WRF AND THE 0Z NAM/GFS HINT AT A BREAK IN CONVECTION OR A DECREASE IN COVERAGE OF CONVECTION FOR THE EARLY AFTERNOON HOURS. DURING THIS TIME PERIOD...THE ATMOSPHERE WILL HAVE TIME TO RE-ENERGIZE AND BECOME MUCH MORE UNSTABLE AS WE ENTER THE WARM SECTOR OF THIS WEATHER SYSTEM. HOWEVER...INSTABILITY MAY BE LIMITED TO HOW LONG MORNING RAINS AND CLOUDS STICK AROUND. NEVERTHELESS...IF WE DO DE-STABILIZE WELL...OUR WESTERN COUNTIES WOULD HAVE THE MOST INSTABILITY DUE TO THE LONGER RECOVERY TIME AND CONVECTION MAY RE-FIRE THERE AHEAD OF THE APPROACHING COLD FRONT BY MID TO LATE AFTERNOON. LEFT OVER BOUNDARIES FROM THIS MORNING/S CONVECTION MAY ALSO HELP FOCUS NEW AFTERNOON STORMS. SHOULD THESE STORMS MATERIALIZE...BULK SHEER PARAMETERS INDICATE THAT THEY COULD BE SUPERCELLULAR IN NATURE (0-6 KM BS 45-60 KTS AND 0-1 KM BS 20-25 KTS). MOSTLY UNIDIRECTIONAL LL WINDS DEPICTED BY HODOGRAPHS WOULD SUGGEST THE POSSIBILITY OF SPLITTING SUPERCELLS. ALSO A GOOD CORRIDOR OF 200 TO 250 HELICITY DEVELOPS OVER CENTRAL AND EASTERN KY DURING THE LATE AFTERNOON/EARLY EVENING HOURS. THESE FACTORS COULD LEAD TO A TORNADO OR TWO. CAPE VALUES ARE EXPECTED TO BE IN THE 2500 TO 3500 RANGE THIS AFTERNOON SHOULD THE ATMOSPHERE RECOVER FULLY...SO LARGE HAIL WILL BE ANOTHER THREAT. AS STORMS TRANSITION TO MORE SHORT LINE SEGMENTS AND WITH STEEP LL LAPSE RATES...DAMAGING WINDS WILL BE A CONCERN AS WELL. THE BEST TIME FOR SEVERE WEATHER TODAY WILL BE MID AFTERNOON THROUGH THIS EVENING SO KEEP ABREAST OF DEVELOPING WEATHER DURING THIS TIME FRAME. AND AGAIN...THE STRENGTH OF THE STORMS WILL REMAIN CONDITIONAL ON ATMOSPHERE RECOVERY AFTER THIS MORNING/S CONVECTION. AS FOR TEMPS...WE/LL BE IN THE WARM SECTOR TODAY SO DESPITE CLOUDS AND RAIN...BELIEVE HIGHS SHOULD REACH THE LOW TO MID 80S. TONIGHT LOWS SHOULD HOLD IN THE LOW TO MID 60S. .LONG TERM (THURSDAY - TUESDAY)... THURSDAY THROUGH SUNDAY... A LOW AMPLITUDE AND SLOWLY PROGRESSIVE FLOW ACROSS THE CONUS AT 500MB IS EXPECTED THURSDAY THROUGH FRIDAY SOUTH OF A SERIES OF UPPER DISTURBANCES ACROSS SOUTHERN CANADA AND THE NORTHERN STATES. DRIER AIR WILL ARRIVE FROM THE WEST BY EARLY THURSDAY BEHIND AN OCCLUDED FRONT EXITING THE COMMONWEALTH. EXPECT MOSTLY SUNNY SKIES THURSDAY WITH DEWPOINTS FALLING INTO THE UPPER 50S BY LATE THURSDAY AFTERNOON. WITH WEST WINDS AND PLENTY OF SUN...TEMPERATURES THURSDAY WILL ACTUALLY WARM SLIGHTLY COMPARED TO WEDNESDAY'S HIGHS...REACHING THE MID TO UPPER 80S. A BROAD BUT NOT ESPECIALLY DEEP TROUGH WILL DOMINATE THE CENTRAL ROCKIES FRIDAY AND SATURDAY. THIS FEATURE WILL SLOWLY WORK ITS WAY TOWARDS THE NORTHERN PLAINS BY LATE SUNDAY. A GENERAL WARMING TREND WILL BEGIN FRIDAY ACROSS THE LOWER OHIO VALLEY AND BY SUNDAY...HOT AND HUMID WEATHER SIMILAR TO WHAT WE EXPERIENCED EARLY THIS MONTH IS LIKELY. BY LATE IN THE WEEKEND SOUTHWEST FLOW...BOTH ALOFT AND AT THE SURFACE WILL MOVE AS FAR NORTH AS THE SOUTHERN GREAT LAKES. WE DO HAVE SOME OPPORTUNITIES FOR PRECIPITATION FRIDAY AND SATURDAY. SEVERAL WEAK DISTURBANCES ARE FORECAST TO CREST A FLAT RIDGE EXPECTED TO BE CENTERED OVER KANSAS. IN ADDITION...A WARM FRONT WILL SLOWLY MOVE NORTHEASTWARD ACROSS THE LOWER OHIO VALLEY DURING THE EARLY PORTION OF THE WEEKEND. THE NAM IS THE SLOWEST WITH THE POSITIONING OF THIS WARM FRONT AND DOES NOT MOVE IT NORTHEAST OF THE BLUEGRASS REGION UNTIL SATURDAY AFTERNOON. IT IS POSSIBLE THAT CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING AS BOTH THE GFS AND THE NAM FORECAST A NOCTURNAL CONVECTION SYSTEM TO CROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS DURING THE PRE-DAWN HOURS FRIDAY. DEWPOINTS WILL INCREASE MARKEDLY BE FRIDAY AFTERNOON...SO THE NIGHT TIME HOURS EARLY SATURDAY THROUGH EARLY MONDAY WILL FEEL MUGGY. HIGHS WILL EXCEED 90 CERTAINLY BY SUNDAY AND POSSIBLY ON SATURDAY. MONDAY AND TUESDAY... BY MONDAY...500MB RIDGING WILL HAVE STRENGTHENED OVER THE TENNESSEE VALLEY. THE STORM TRACK IS EXPECTED TO HAVE SHIFTED TO OUR NORTHWEST...EXTENDING FROM THE LOWER MISSOURI VALLEY THROUGH THE WESTERN GREAT LAKES. HOT HUMID WEATHER WITH LIGHT WINDS ARE LIKELY FOR THE FIRST PORTION OF THE WORK WEEK WITH LITTLE OPPORTUNITY FOR CONVECTION. && .AVIATION (12Z TAF ISSUANCE)... CONVECTION HAS COMMENCED OVER THE REGION EARLIER THAN PREVIOUSLY FORECAST. THE 0Z SPC WRF HAS THE BEST HANDLE ON THIS CONVECTION...THEREFORE WILL USE IT FOR THE TAF FORECAST. STORMS SHOULD BE NEAR OR ONGOING AT THE TAF SITES AT TAF ISSUANCE AND CONTINUE ON AND OFF THROUGH THE MORNING HOURS. THERE MAY BE SOME GUSTY WINDS OR SMALL HAIL ASSOCIATED WITH THE STRONGEST STORMS. FOR NOW WILL KEEP TAFS IN VFR CONDITIONS WITH -TSRA AND AMEND AS NECESSARY FOR STRONGER STORMS WHICH MAY REDUCE VSBYS TO MVFR IN HEAVY RAIN. STORMS SHOULD BE DONE BY EARLY TO MID AFTERNOON. UNLIKE PREVIOUS FORECASTS...CHANCES FOR RE-DEVELOPMENT OF STORMS FOR THIS EVENING ARE LOOKING SLIM. THEREFORE WILL DOWNGRADE TO VCSH AND CB GROUPS FOR THIS EVENING AHEAD OF THE COLD FRONTAL PASSAGE. AS FOR WINDS...THE TAF SITES SHOULD STAY LIGHT SE DURING THE MORNING HOURS. THEN SHIFT TO THE SOUTH THIS AFTERNOON PICKING UP SPEED INTO THE 10 TO 12 KT RANGE WITH A FEW HIGHER GUSTS POSSIBLE. AFTER THE COLD FRONTAL PASSAGE DURING THE LATE EVENING/OVERNIGHT HOURS...WINDS SHOULD SHIFT TO THE WEST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........AL SHORT TERM.....AMS LONG TERM......JSD AVIATION.......AMS
Hazardous weather outlook, Jun 15, 11:43 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT WED JUN 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1143 AM EDT WED JUN 15 2011 /1043 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY EAST OF I-65 THROUGH THE EARLY AFTERNOON HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL...HAIL TO THE SIZE OF NICKELS AND CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR THIS WILL BE ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS AND HAIL TODAY INTO TONIGHT. AL
In the hours before
Special weather statement, Jun 15, 10:35 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 AM EDT WED JUN 15 2011
KYZ075-076-081-151500-
CUMBERLAND-METCALFE-MONROE-
935 AM CDT WED JUN 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOMPKINSVILLE...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
MARROWBONE AND CLOYDS LANDING...
WATERVIEW AND GRIDER...
BAKERTON...
AMANDAVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3671 8574 3687 8567 3694 8543 3693 8529
3676 8534
TIME...MOT...LOC 1434Z 256DEG 34KT 3679 8558
MPSpecial weather statement, Jun 15, 10:56 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT WED JUN 15 2011
KYZ066-067-077-078-151530-
ADAIR-CASEY-LINCOLN-RUSSELL-
1056 AM EDT WED JUN 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1053 AM EDT/953 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF LIBERTY...TO 8 MILES SOUTH OF COLUMBIA...MOVING
EAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
JAMESTOWN...
CHILTON AND PEYTONS STORE...
ELLISBURG AND RUSSELL COUNTY AIRPORT...
HUSTONVILLE AND JERICHO...
MCKINNEY AND CHICKEN BRISTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3695 8538 3740 8510 3742 8506 3749 8505
3750 8463 3724 8474 3711 8492 3706 8492
3699 8485
TIME...MOT...LOC 1455Z 267DEG 35KT 3743 8502 3699 8525
ALSpecial weather statement, Jun 15, 11:01 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM EDT WED JUN 15 2011
KYZ078-081-082-151530-
CLINTON-CUMBERLAND-RUSSELL-
1001 AM CDT WED JUN 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS ACROSS EASTERN CUMBERLAND COUNTY MOVING
EAST...
AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BURKESVILLE...AND MOVING
EAST AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DESDA AND AARON...
ROWENA AND LONG BOTTOM...
CUMBERLAND CITY AND SEWELLTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3693 8528 3693 8524 3696 8523 3698 8487
3694 8492 3695 8494 3692 8497 3686 8507
3684 8507 3683 8504 3677 8501 3672 8502
3671 8537
TIME...MOT...LOC 1500Z 256DEG 34KT 3683 8524
MPSpecial weather statement, Jun 15, 11:23 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT WED JUN 15 2011
KYZ046-047-054-055-151600-
BOYLE-MARION-MERCER-WASHINGTON-
1123 AM EDT WED JUN 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
RINELTOWN AND SIMSTOWN...
THOMPSONVILLE AND PLEASANT GROVE...
JENKINSVILLE AND MACKVILLE...
BATTLE AND STEWART...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3761 8486 3751 8535 3772 8542 3776 8538
3776 8536 3777 8536 3780 8532 3782 8531
3790 8512 3787 8513 3789 8508 3789 8503
3794 8498
TIME...MOT...LOC 1523Z 251DEG 34KT 3767 8526
MPSpecial weather statement, Jun 15, 11:36 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT WED JUN 15 2011
KYZ067-151600-
LINCOLN-
1136 AM EDT WED JUN 15 2011
...STRONG THUNDERSTORM OVER SOUTHERN LINCOLN COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...
AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF BRODHEAD...AND MOVING EAST AT
40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DOG WALK AND TURKEYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3734 8450 3734 8451 3734 8453 3736 8457
3727 8469 3740 8476 3750 8449 3749 8445
TIME...MOT...LOC 1536Z 248DEG 38KT 3736 8461
ALSpecial weather statement, Jun 15, 11:55 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT WED JUN 15 2011
KYZ040-041-047-048-055>057-066-067-151630-
BOYLE-CASEY-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
1155 AM EDT WED JUN 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VERSAILLES...TO DANVILLE...TO 8 MILES NORTH OF LIBERTY...AND MOVING
EAST AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
STANFORD...
NICHOLASVILLE...
KEENE AND PINCKARD...
SOUTH ELKHORN AND VINEYARD...
BRANNON AND HIGHLAND...
SUGAR GROVE AND PREACHERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3741 8454 3740 8501 3762 8487 3794 8490
3796 8483 3798 8482 3803 8448 3767 8443
TIME...MOT...LOC 1555Z 265DEG 45KT 3793 8476 3763 8474
3743 8486
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:15 AM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 45 min |
| Jun 15, 5:19 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 26 min |
| Jun 15, 6:00 AM EDT | Special Weather Statement | LMK | Bullitt, Hardin, Meade | 45 min |
| Jun 15, 6:13 AM EDT | Special Weather Statement | LMK | Breckinridge, Grayson, Larue, Ohio | 32 min |
| Jun 15, 6:58 AM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 32 min |
| Jun 15, 7:32 AM EDT | Special Weather Statement | LMK | Hardin, Meade | 28 min |
| Jun 15, 7:58 AM EDT | Special Weather Statement | LMK | Bullitt | 32 min |
| Jun 15, 8:01 AM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| Jun 15, 8:21 AM EDT | Special Weather Statement | LMK | Nelson, Washington | 24 min |
| Jun 15, 8:25 AM EDT | Special Weather Statement | LMK | Hardin | 35 min |
| Jun 15, 8:27 AM EDT | Special Weather Statement | LMK | Hart | 33 min |
| Jun 15, 8:37 AM EDT | Special Weather Statement | LMK | Boyle | 23 min |
| Jun 15, 8:50 AM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Jun 15, 9:01 AM EDT | Special Weather Statement | LMK | Larue | 14 min |
| Jun 15, 9:20 AM EDT | Special Weather Statement | LMK | Larue | 25 min |
| Jun 15, 9:35 AM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| Jun 15, 9:44 AM EDT | Special Weather Statement | LMK | Adair | 31 min |
| Jun 15, 10:24 AM EDT | Special Weather Statement | LMK | Jefferson, Oldham, Shelby, Spencer | 36 min |
| Jun 15, 10:26 AM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 34 min |
| Jun 15, 10:35 AM EDT | Special Weather Statement | LMK | Cumberland, Monroe | 25 min |
| Jun 15, 10:56 AM EDT | Special Weather Statement | LMK | Adair, Casey, Lincoln, Russell | 34 min |
| Jun 15, 11:01 AM EDT | Special Weather Statement | LMK | Clinton | 29 min |
| Jun 15, 11:23 AM EDT | Special Weather Statement | LMK | Boyle, Marion, Washington | 37 min |
| Jun 15, 11:36 AM EDT | Special Weather Statement | LMK | Lincoln | 24 min |
| Jun 15, 11:55 AM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 35 min |
| Jun 15, 12:36 PM EDT | Special Weather Statement | LMK | Clark, Madison | 24 min |
| Jun 15, 5:17 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 28 min |
| Jun 15, 5:28 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 15, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 32 min |
| Jun 15, 5:44 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jun 15, 6:16 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 29 min |
| Jun 15, 6:39 PM EDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Jun 15, 6:44 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jun 15, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 26 min |
| Jun 15, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Warren | 30 min |
| Jun 15, 7:34 PM EDT | Special Weather Statement | LMK | Hancock | 26 min |
| Jun 15, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 18 min |
| Jun 15, 7:53 PM EDT | Special Weather Statement | LMK | Allen, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.